MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7-B
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system jet 7 reperfusion catheter (jet7), non-penumbra microcatheter, balloon guide catheter, and sheath.During the procedure, the physician accessed the target vessel via the radial artery using the balloon guide catheter and sheath, followed by performing manual aspiration using a syringe and the jet7.While retracting the jet7 from the balloon guide catheter on the first pass, the physician experienced slight resistance, and the distal end of the jet7 fractured.Upon removal of the jet7, the physician noticed that the tip of the jet7 was still inside the balloon guide catheter.Therefore, the balloon guide catheter containing the jet7 was removed.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68), non-penumbra sheath, and the same microcatheter.It was reported that the physician re-accessed the target vessel via the femoral artery.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the jet7 was stretched approximately 105.0 thru 120.5 cm from the hub.The jet7 was fractured approximately 120.5 cm from the hub.The marker band was present on the distal tip of distal fractured segment.Conclusions: evaluation of the returned jet7 confirmed that the catheter was fractured and revealed stretching on the catheter shaft.If the jet7 if forcefully retracted against resistance, damage such as stretching, and a subsequent fracture may occur.Evaluation of the returned non-penumbra balloon guide catheter revealed a kink.The root cause of this damage could not be determined, however, this kink likely contributed to the reported resistance prior to the jet7 stretching and fracturing during the procedure.During the functional test, resistance was encountered due to the kink in the catheter while attempting to advance a demonstration jet7 through the non-penumbra device, and the jet7 could not be advanced any further.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10759785
Report Number3005168196-2020-01848
Device Sequence Number3261725
Product Code NRY
UDI-Device Identifier00815948020955
UDI-Public00815948020955
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2023
Device Model Number5MAXJET7-B
Device Catalogue Number5MAXJET7
Device Lot NumberF96920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Date Report Sent to FDA01/01/2005